Alert archive / Vermont / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 30, 2009, 5:34 PM EDT for Bennington County, Vermont. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 30, 2009, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Bennington County, VT
The radar
The Albany radar (KENX), 83 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 302134
SVRALY
VTC003-302215-
/O.NEW.KALY.SV.W.0071.090630T2134Z-090630T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
* UNTIL 615 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENNINGTON TO POWNAL...OR ALONG
A LINE EXTENDING FROM BENNINGTON TO 6 MILES NORTHWEST OF NORTH
ADAMS...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENNINGTON BY 545 PM EDT...
STAMFORD BY 550 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4274 7294 4274 7301 4271 7301 4274 7301
4274 7326 4276 7327 4303 7327 4306 7326
4306 7309 4296 7310 4294 7303
TIME...MOT...LOC 2134Z 266DEG 19KT 4285 7325 4280 7321
4277 7318
$$
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:42 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 30, 3:42 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUN 30 2009
.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES REGION WILL
KEEP THE WEATHER UNSETTLED THROUGH MOST OF THE WORK WEEK. THIS SLOW
MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE
NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WITH THE ONGOING EVENT...FLASH FLOOD WATCH ISSUED FOR
ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS. TRAINING OF
CONVECTIVE LINES CAUSING URBAN AND SMALL STREAM FLOODING...AND
SOME LOCALIZED FLASH FLOODING. STRONG CONVECTION SHOULD ROTATE OUT
OF THE CATSKILLS AND MID HUDSON VALLEY...SO OTHER THAN SOME URBAN
AND SMALL STREAM ISSUES DOWN THERE...BEST FLASH FLOOD POTENTIAL
SEEMS TO BE UP NORTH WHERE CONVECTION WILL CONTINUE TO TRACK INTO
THIS EVENING.
OUR ALY 18Z SOUNDING OFFERED NO SURPRISES...WITH @1500 CAPES...BUT
RECALCULATED VIL OF DAY JUST A LITTLE HIGHER THAN SUGGESTED IN 12Z
SOUNDING...SO MID/UPPER 40S VILS SEEM TO SUPPORT 3/4 HAIL. LCLS
HIGH...SO EVEN THOUGH WE AND OTHER SURROUNDING AREAS ARE SEEING
SOME ROTATION IN STORMS...TORNADO POTENTIAL SEEMS MINIMAL...BUT
STILL...WEAK SPIN UPS NOT OUT OF THE QUESTION.
CONVECTION WILL WEAKEN AROUND OR JUST AFTER SUNSET...BUT SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. SOME
BREAKS IN THE CLOUDS BETWEEN THE SCATTERED SHOWERS AND STORMS DUE
TO THE NATURE OF THE UPPER LOW...AND NIGHTTIME DIURNAL SUBSIDENCE.
LOWS IN THE UPPER 50S TO LOWER/MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
TOMORROW...THERE IS A DECENT CONSENSUS FROM GUIDANCE OF SIMILAR
CONDITIONS TO TODAY...EXCEPT CLOUD COVER SHOULD BE MORE WIDESPREAD
IN THE MORNING...SUPPRESSING HIGH TEMPERATURES A LITTLE BIT MORE
THAN TODAY. AXIS OF INSTABILITY AND LOW LEVEL THETA-E A LITTLE
FURTHER EAST...BUT CONTINUED GRADUAL COOLING ALOFT AND AT LEAST
SOME INSTABILITY OVER THE REGION WILL SUPPORT CONVECTION FROM OUR
REGION AND POINTS EAST. AGAIN...SIMILAR TO TODAY...BUT A LITTLE
LESS INSTABILITY...AND DISPLACED A LITTLE FURTHER EAST. SPC
SUGGESTS SOME POTENTIAL FOR SEVERE STORMS AGAIN...SO STAY TUNED.
THIS STILL PUTS OUR ENTIRE AREA IN THE LIKELY SHOWERS AND STRONG
THUNDERSTORMS FOR TOMORROW MIDDAY INTO THE EVENING. HIGHS IN THE
70S...SOME 60S IN HIGHER TERRAIN.
AREAL EXTENT OF SHOWERS AND STORMS SHRINKS AGAIN TOMORROW
NIGHT...THEN A MORE ORGANIZED UPPER IMPULSE IS TIMED TO BEGIN
AFFECTING OUR REGION THROUGH THE DAY THURSDAY INTO THURSDAY
NIGHT...WITH MORE WIDESPREAD CLOUD COVER...AND MORE
SHOWERS...PERHAPS LESS CONVECTION...BUT STILL WORDING SCATTERED
THUNDERSTORMS IN FORECAST. WORDING HEAVY RAIN POTENTIAL TONIGHT
THROUGH THURSDAY...WITH WORDING SMALL HAIL AND GUSTY WINDS DURING
AFTERNOONS. HIGHS THURSDAY IN THE 60S TO LOWER/MID 70S...LOWS
THURSDAY NIGHT IN THE UPPER 50S TO LOWER/MID 60S.
UPPER LOW AND MEAN UPPER TROUGH AXIS TIMED TO EXIT EAST OF OUR
REGION THROUGH THE DAY FRIDAY...AND WESTERLY MEAN WIND FLOW
SPREADS ACROSS THE REGION. FLAT SHORT WAVE UPPER RIDGING ALSO
BUILDS INTO THE REGION...SUGGESTING THAT SOME CLEARING SHOULD TAKE
PLACE. STILL SOME SCATTERED SHOWER ACTIVITY POSSIBLE WITH HIGHS IN
THE 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
POPULATED WITH MOS GUIDANCE. VERTICALLY STACKED LOW PRESSURE WILL
BECOME LARGELY CUT OFF DURING THE PERIOD...WITH VERY LIMITED
EASTWARD PROGRESSION. FRIDAY...THE LOW IS OVER SOUTHERN QUEBEC...
AND BY TUESDAY HAS MADE IT ONLY TO EASTERN NOVA SCOTIA. CHC POPS
WILL GRADUALLY DIMINISH IN AREA THROUGH THE PERIOD. BY MONDAY...
SLGT CHC POPS PREVAIL...AND BY TUE...ONLY PART OF THE WESTERN
ADIRONDACKS WILL STILL BE FOUND WITH CHC POPS. AT LAST...BY TUE...
IT LOOKS AS THOUGH HIGH PRESSURE IS EXPECTED TO BEGIN SETTLING IN
FROM THE WEST.
GRADUALLY INCREASING SUNSHINE AS THE LOW HEADS OFF WILL RESULT IN
INCREASING INSTABILITY. FROM SATURDAY ON...TSRA IS A POSSIBILITY...
AND HAVE ACCOUNTED FOR THIS IN THE GRIDS. BASED ON SURFACE LIS...
SATURDAY LOOKS LIKE THE BEST OPPORTUNITY FOR THIS. HOWEVER...CAPES
ARE SOMEWHAT DEFICIENT FROM THE SURFACE ON UP.
MOSTLY CLOUDY SKIES AND ANY SHOWER ACTIVITY SHOULD KEEP DAYTIME HIGH
TEMPERATURES AT BAY COME SUNDAY. BUT WITH THE INCREASING
SUNSHINE...THESE TEMPS SHOULD REBOUND NICELY BY TUESDAY...WITH HIGHS
MOSTLY IN THE 70 TO 80 DEGREE RANGE...THE WARMEST LEVELS OF THE
LONG-TERM. CAPPED INVERSIONS IN OUR STILL-STAGNANT ATMOSPHERE
DURING THE OVERNIGHTS MIGHT LIMIT THE DEGREE OF TEMPERATURE FALL...
SO LOWS WILL AVERAGE ONLY A LITTLE BELOW NORMAL.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPPER LOW OVER THE GREAT LAKES WILL CAUSE SOME AVIATION PROBLEMS
STARTING THIS AFTERNOON.
VFR FLIGHT CONDITIONS WERE PREVAILING ACROSS THE AREA LATE THIS
MORNING BUT THE AIR WAS BECOMING INCREASINGLY UNSTABLE WHICH WILL
LEAD TO CLOUDS AND CONVECTION. THERE WILL BE AREAS OF MVFR CEILINGS
AND VISIBILITY IN THE STORMS WITH POSSIBLE HAIL AND STRONG WINDS.
THE STORMS ARE EXPECTED TO MATERIALIZE IN THE HUDSON VALLEY STARTING
AROUND 1700 GMT AND THEY WILL CONTINUE INTO THE EVENING. AREAS OF
IFR MAY BE EMBEDDED IN THE SHOWERS.
CONVECTION WILL TAPER OFF THIS EVENING...BUT RESIDUAL MOISTURE IS
LIKELY TO RESULT IN MVFR VISIBILITIES TONIGHT UNTIL SHORTLY AFTER
DAYBREAK WEDNESDAY IN THE HUDSON VALLEY DUE TO FOG. THE FOG MAY
BECOME DENSE ENOUGH AT KPOU TO RESULT IN IFR AND AT KGFL VISIBILITY
MAY EVEN DROP TO LIFR AT TIMES.
WINDS WILL BE SOUTHERLY 5 TO 10 KNOTS THIS AFTERNOON...GUSTING
TO AROUND 14 KNOTS...WITH HIGHER GUSTS POSSIBLE IN SOME OF THE
THUNDERSTORMS. WINDS WILL DIMINISH TO LESS THAN 5 KNOTS THIS
EVENING AND WILL BE NEAR CALM TONIGHT...THEN SOUTHEAST AROUND
10 KNOTS WEDNESDAY.
OUTLOOK...
WED-SAT...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR.
&&
.FIRE WEATHER...
A SLOW MOVING UPPER LOW WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION FOR MOST OF THE WORK WEEK. THE
SHOWERS AND THUNDERSTORMS WILL TEND TO BE MORE NUMEROUS DURING
THE AFTERNOONS INTO THE EARLY EVENINGS.
THE RH VALUES WILL RECOVER TO 85 TO 100 PERCENT TONIGHT. EXPECT
THE RH VALUES TO REMAIN RELATIVELY HIGH IN THE MOIST AIR MASS
TOMORROW AFTERNOON WITH MINIMUM VALUES OF 65 TO 80 PERCENT. RH
VALUES WILL RECOVER TO NEAR 100 PERCENT TOMORROW NIGHT AND DROP
BACK TO 60 TO 90 PERCENT THURSDAY.
THE WINDS WILL BE FROM THE SOUTH OR SOUTHEAST TODAY AT AROUND 10
MPH...THEN WILL BECOME LIGHT AT 5 MPH OR LESS TOMORROW NIGHT. THE
WINDS WILL BE SOUTH AT 5 TO 10 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH WAS ISSUED FOR THE ADIRONDACKS...LAKE GEORGE
AND SARATOGA REGIONS.
BANDS OF STRONG THUNDERSTORMS ASSOCIATED WITH AN APPROACHING
UPPER LEVEL DISTURBANCE....ARE AFFECTING AREAS FROM THE SCHOHARIE
VALLEY THROUGH THE WESTERN MOHAWK VALLEY AND ADIRONDACKS...AND
WILL CONTINUE THROUGH THIS EVENING. SOME AREAS HAVE RECEIVED OVER
1 INCH OF RAIN...WITH VERY LOCALIZED AMOUNTS OVER 2 INCHES. AS
MULTIPLE LINES AND CLUSTERS OF THUNDERSTORMS TRACK INTO THE
ADIRONDACKS THE REST OF THIS AFTERNOON AND INTO THIS EVENING...AN
ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL LOCALLY. SOME
LOCALIZED STORM TOTALS OF 4 TO 5 INCHES ARE POSSIBLE...ESPECIALLY
IN AREAS OF HIGHER TERRAIN.
THE RAINFALL COULD LEAD TO SOME MINOR RISES ON
RIVERS/STREAMS...AND COULD ALSO CREATE PONDING OF WATER IN LOW
LYING...POOR DRAINAGE/URBAN AREAS...ESPECIALLY SHOULD ANY HEAVIER
RAINFALL PERSIST OVER A PARTICULAR AREA. WE WILL HAVE TO MONITOR
FOR TRAINING THUNDERSTORMS OR LOCAL OROGRAPHIC ENHANCEMENT IN THE
SOUTHERLY FLOW TUE AND WED. PRECIPITABLE WATER VALUES WILL
GENERALLY BE IN THE 1-1.5 INCH RANGE FOR THE MID WEEK. SOME HOURLY
RAINFALL RATES COULD BE AROUND A HALF AN INCH AN HOUR.
OVERALL...THE MAIN STEM RIVERS SHOULD BE FINE DUE TO HIGH ZONE
FLASH FLOOD GUIDANCE VALUES. HOWEVER...ANY TRAINING CONVECTIVE
ELEMENTS MOVING REPEATEDLY OVER SATURATED GROUND COULD LEAD TO
SOME ISOLATED SMALL STREAM FLOODING.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
082>084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...RCK
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Jun 30, 4:01 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 401 PM EDT TUE JUN 30 2009 CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 401 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS... SOUTHERN VERMONT...SCHOHARIE VALLEY...CAPITAL DISTRICT...TACONICS...MID HUDSON VALLEY AND EASTERN CATSKILLS OF NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH NUMBER 533 IS IN EFFECT UNTIL 7 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT THIS AFTERNOON. SOME OF THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR DAMAGING WINDS 58 MPH OR GREATER. THE THUNDERSTORMS COULD ALSO CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY. THESE THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. SEVERE WEATHER REPORTS CAN BE RELAYED TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NYZ032-033-038>043-082>084-011100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 401 PM EDT TUE JUN 30 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS OF NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH NUMBER 533 IS IN EFFECT UNTIL 7 PM. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT THIS AFTERNOON. SOME OF THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR DAMAGING WINDS 58 MPH OR GREATER. THE THUNDERSTORMS COULD ALSO CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY. THESE THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS...FLOODING AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. SEVERE WEATHER REPORTS CAN BE RELAYED TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 30, 4:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD MARBLETOWN 41.88N 74.11W
06/30/2009 ULSTER NY PUBLIC
TONGORE ROAD CLOSED DUE TO FLOODING.
&&
BGMLocal storm report, Jun 30, 4:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 ESE OLIVEBRIDGE 41.91N 74.15W
06/30/2009 ULSTER NY PUBLIC
TREES DOWN ON ASHOKAN ROAD.
&&
BGMLocal storm report, Jun 30, 4:52 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING CHARLTON 42.93N 73.97W
06/30/2009 SARATOGA NY PUBLIC
LIGHTNING STRUCK HOUSE WITH FIRE DEPARTMENT ON THE SCENE.
&&
BGMLocal storm report, Jun 30, 4:58 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG QUEENSBURY 43.36N 73.67W
06/30/2009 WARREN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
BGMSpecial weather statement, Jun 30, 5:02 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 502 PM EDT TUE JUN 30 2009 MAZ001-NYZ053-054-084-VTZ013-302130- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT- SOUTHERN WASHINGTON NY-NORTHERN BERKSHIRE MA- 502 PM EDT TUE JUN 30 2009 ...A STRONG THUNDERSTORM IN BENNINGTON...RENSSELAER...WASHINGTON AND BERKSHIRE COUNTIES... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR POWNAL...OR ABOUT 9 MILES SOUTH OF HOOSICK FALLS...AND MOVING NORTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HOOSICK FALLS BY 520 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. FRUGIS
Local storm report, Jun 30, 5:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG QUEENSBURY 43.36N 73.67W
06/30/2009 WARREN NY EMERGENCY MNGR
TREES DOWN ON SUNNYSIDE ROAD EAST.
&&
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:16 PM EDT | Flash Flood Watch | ALY | Bennington, Windham | 55 hr |
| Jun 30, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 66 min |
| Jun 30, 3:56 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 64 min |
| Jun 30, 4:42 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 63 min |
| Jun 30, 5:43 PM EDT | Areal Flood Advisory | ALY | Bennington | 4 hr |
| Jun 30, 5:50 PM EDT | Flash Flood Warning | ALY | Bennington | 4 hr |
| Jun 30, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 66 min |
| Jun 30, 6:36 PM EDT | Areal Flood Advisory | ALY | Windham | 3 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.